Home Page Potential Lawsuit Cipro
Cipro Linked to Tendon Ruptures
Were you looking for Levaquin lawsuits?
Cipro (generic name Ciprofloxacin, also known as Ciproxin and Ciprobay) is used to fight bacterial infections, including bronchitis, pneumonia, sexually transmitted infections, skin infections and urinary tract infections. Numerous Cipro side effects have been linked to the antibiotic, including tendon ruptures. Recently, Bayer Pharmaceuticals, maker of Cipro, issued a warning that there are also liver toxicity issues associated with the Cipro antibiotic.
Cipro Side Effects
Cipro tendon ruptures can involve the Achilles heel, shoulder, hand, bicep or thumb. The risk of tendon ruptures or of Cipro tendonitis (tendinitis) increased in patients older than 60, people who have received kidney, heart or lung transplants, and people on steroid therapy. Tendon ruptures can occur in patients who do not have any of those risk factors and can also occur several months after patients finish their Cipro treatment.
Cipro Tendon Rupture
Cipro antibiotic is in a class of drugs called fluoroquinolones, a prescription drug used to treat common respiratory infections including bacterial sinusitis, bronchitis, and pneumonia in adults.
Bayer AG developed Cipro—the first fluoroquinolone to be on the market—in 1987. Since that time studies have shown that Cipro and other fluoroquinolones have been misused and overprescribed.
One study on lab rats found that the rodents' Achilles tendons underwent "degenerative alterations" shortly after Cipro therapy began and ruptures continued to occur even after the animals stopped receiving the drug. Researchers now believe that Cipro may cause a toxic effect on connective tissue structures, thereby explaining tendon ruptures. Researchers speculate that Cipro tendon rupture may be as high as 1 in 250.
As of July 8, 2008, Cipro carries a black box warning alerting patients to the risk of experiencing tendon ruptures or tendonitis (tendinitis). The black box warning was added after Public Citizen, a public interest watchdog organization, sued the FDA, asking the court to force the FDA to respond to a petition, filed by Public Citizen, requesting a black box warning on Cipro.
The FDA recommends that physicians should advise patients to stop taking Cipro at the first sign of tendon pain, swelling or inflammation, as these symptoms can precede tendon rupture.
Cipro Legal HelpIf you or a loved one has taken Cipro and subsequently suffered from tendon rupture or tendonitis, please click the link below to send your complaint to a lawyer who will evaluate your claim at no cost or obligation.
Last updated on Jan-5-11
CIPRO TENDON RUPTURE LEGAL ARTICLES AND INTERVIEWS
Cipro Patient: "It Wasn't Worth the Risk"
Placentia, CA: Steven W. (real name withheld) was dealing with a sinus infection that lasted for more than a month when he was prescribed the Cipro antibiotic. Although he knew a bit about Cipro side effects, which include a risk of Cipro tendon rupture, Steven says he was not aware how high the risk was or what the consequences of Cipro side effects could be [READ MORE]
Cipro Rupture Can Occur After Just One Dose
Washington, DC: One of the most aggravating side effects associated with Cipro (ciprofloxacin) is tendon rupture—the result of which can have a devastating impact on an individual's overall health and well-being. One of the most aggravating things about this one aspect of Cipro side effects is that it can happen after just one dose [READ MORE]
Cipro Side Effects Include Tendinopathy
Alexandria, VA: According to the Journal of the American Academy of Physician Assistants, the use of Cipro drug, a fluoroquinolone, can result in tendinopathy, which could cause pain, swelling and inflammation of a tendon in multiple places [READ MORE]
CIPRO TENDON RUPTURE BLOG
MORE CIPRO TENDON RUPTURE LEGAL NEWS
CIPRO TENDON RUPTURE SETTLEMENTS
IN YOUR OWN WORDS
YOUR CIPRO TENDON RUPTURE STORIES